MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Cancer (3262); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint device has been discarded.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: leukemia, generalized illness, and capsular contracture.H6 health effect - clinical code e2402: generalized illness.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a black female patient underwent a breast reconstruction revision with two 620cc mentor memoryshape breast implants and experienced leukemia post-operatively.The patient stated that she believes that implanting the breast prosthesis caused her to have leukemia.Generalized illness symptoms including getting ¿really sick¿, sweats, losing weight, dry mouth, and kidney failure were also reported.In addition, it was mentioned that both patient¿s breasts were hard and had encapsulated.As a result, the patient underwent explantation on (b)(6) 2023 and replaced with a 500cc mentor smooth round moderate plus profile saline breast prostheses.This report is for the right-side device.

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key20428946
Report Number1645337-2024-11945
Device Sequence Number12862565
Product Code FTR
UDI-Device Identifier00081317005247
UDI-Public(01)00081317005247(17)230909(10)7618554
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2023
Device Catalogue Number3341402
Device Lot Number7618554
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2024
Initial Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age72 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American